MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513)
Date of Event 10/28/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
H3): the tightrail was not returned, thus no returned product investigation was performed.H6): great vessel perforation, cardiac perforation, and death are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non function (lead fracture).A right atrial (ra) lead was present in the patient as well, but was not targeted for extraction.A spectranetics lld ez lead locking device (lld ez) was inserted into the lead, with poly sorb suture used as well, to provide traction.Beginning with a spectranetics 11f tightrail rotating dilator sheath, the lead high voltage cables began to externalize; therefore, the device was upsized to a 13f tightrail sub-c, to accommodate the damaged lead.Once the sub-c had successfully advanced and ran out of length, a 13f tightrail (long) was used.Several binding sites were encountered within the vasculature, but progress was made to approximately 1/3 of the way down the lead second coil.However, the patient's blood pressure dropped.Rescue efforts began, including rescue balloon, cpr, administration of blood products and fluids, sternotomy, and cell saver.A superior vena cava (svc)/ra junction perforation was discovered and repaired.Despite repair with approximately 45 minutes of life saving efforts, the patient did not survive.This report captures the 13f tightrail in use in the area when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20611531
Report Number3007284006-2024-00223
Device Sequence Number15306347
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)260801(10)FRJ24H01A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ24H01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0276/64 RV ICD LEAD; BOSTON SCIENTIFIC 7741/52 RA PACING LEAD; POLYSORB SUTURE FOR TRACTION, MANUFACTURER UNK; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age74 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite